Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 192, NWS Kansas City, MO

August 21, 2017Johnson County, Kansas

NWS Kansas City, MO issued this river flood warning at Aug 21, 2017, 11:25 PM CDT for Johnson County, Kansas. It took effect at Aug 22, 2017, 12:20 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Aug 21, 2017, 11:25 PM CDT (04:25 UTC)
In effect from
Aug 22, 2017, 12:20 AM CDT
Expired
Aug 23, 2017, 5:30 AM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Johnson County, KS

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tomahawk Creek at Roe Avenue (TCRK1). The gauge peaked at 18.64 ft at Aug 22, 2017, 2:00 AM CDT.

actionminormoderatemajor510152008/2208/2308/24
Action stage
10 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06893350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

736 
WGUS43 KEAX 220425
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1125 PM CDT Mon Aug 21 2017

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Tomahawk Creek at Roe Avenue affecting Johnson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-230425-
/O.NEW.KEAX.FL.W.0192.170822T0520Z-170823T1030Z/
/TCRK1.1.ER.170822T0520Z.170822T0800Z.170822T1030Z.UU/
1125 PM CDT Mon Aug 21 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Tomahawk Creek at Roe Avenue.
* until late Tuesday night.
* At 11:16 PM Monday the stage was 9.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 15.9 feet by Tuesday morning. The river 
  will fall below flood stage by Tuesday morning.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk 
  Creek Parkway.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tomahawk Creek
  Roe Avenue      13    9.3   Mon 11 PM   15.9 Tuesday morning
     
&&
  
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463

  

$$
4 follow-up statements
484 
WGUS43 KEAX 220540
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1240 AM CDT Tue Aug 22 2017


...Forecast flooding changed from Minor to Record severity for the 
following rivers in Kansas...Missouri...

  Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson 
  Counties.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...Missouri...

  Tomahawk Creek at Roe Avenue affecting Johnson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-230540-
/O.EXT.KEAX.FL.W.0191.170822T0538Z-170823T1503Z/
/ICLK1.3.ER.170822T0432Z.170822T0800Z.170822T1503Z.UU/
1240 AM CDT Tue Aug 22 2017

...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for 
 The Indian Creek at Stateline Rd Leawood.

* until Wednesday morning.
* At 11:30 PM Monday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by midnight and 
  continue to rise to near 28.6 feet by early this morning. The river
  will fall below flood stage by late this morning.
* At 26.0 feet...Water begins to affect commercial buildings near 
  104th Street just west of State Line Road.
* At 25.0 feet...Water begins to cover portions of State Line Road.
* At 23.0 feet...Parking lot just west of State Line Road begins to 
  flood.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard 
  located south of Interstate 435.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Stateline Rd L  20   19.9   Mon 11 PM   28.6 early this morning
     
&&
  
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

  

$$

KSC091-230540-
/O.EXT.KEAX.FL.W.0192.000000T0000Z-170823T1149Z/
/TCRK1.2.ER.170822T0440Z.170822T0800Z.170822T1149Z.UU/
1240 AM CDT Tue Aug 22 2017

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Tomahawk Creek at Roe Avenue.
* At 12:32 AM Tuesday the stage was 16.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by 
  early this morning. The river will fall below flood stage this 
  morning.
* At 19.0 feet...Flood waters approach 119th Street.
* At 18.0 feet...Flooding begins to affect several homes along the 
  creek's north bank, just upstream of the gage site.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk 
  Creek Parkway.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tomahawk Creek
  Roe Avenue      13   16.1   Tue 01 AM   19.4 early this morning
     
&&
  
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463

  

$$
890 
WGUS83 KEAX 220820
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
320 AM CDT Tue Aug 22 2017


...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Indian Creek at Overland Park affecting Johnson and Jackson 
  Counties.

  Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson 
  Counties.
  
  Tomahawk Creek at Roe Avenue affecting Johnson County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-230820-
/O.EXT.KEAX.FL.W.0190.000000T0000Z-170823T1254Z/
/OPDK1.3.ER.170822T0426Z.170822T0900Z.170822T1254Z.NR/
320 AM CDT Tue Aug 22 2017

The Flood Warning continues for
  The Indian Creek at Overland Park.
* until Wednesday morning.
* At  2:15 AM Tuesday the stage was 17.2 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and Record flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by 
  early this morning. The river will fall below flood stage this 
  morning.
* At 18.8 feet...Many homes and businesses along Indian Creek are 
  flooded. This includes low-lying garages on Walmer and Lamar. 
  Buildings on Indian Creek Parkway and West 107th Street also begin 
  to flood.
* At 18.4 feet...Flood waters reach homes and garages along West 
  106th Street, West 106th Terrace, West 103rd Street, Robinson, 
  Lamar, Horton, Indian Creek Drive, Indian Creek Parkwary, Beverly, 
  West 107th Street, and El Monte.
* At 16.5 feet...Flood waters approach homes along Conser Street.
* At 15.1 feet...Flood waters reach Antioch Road 600 feet north of 
  Indian Creek. Water also reaches buildings near the creek along 
  Antioch Road West 106th Circle and El Monte cul de sac.
* At 14.3 feet...Flood waters threaten basements along lowell and 
  antioch road.
* At 8.0 feet...Low-lying land along the creek begins to flood, 
  including a paved bike and walking path.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Overland Park   14   17.2   Tue 02 AM   19.1 early this morning
     
&&
  
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462

  

$$

KSC091-MOC095-230819-
/O.CON.KEAX.FL.W.0191.000000T0000Z-170823T1503Z/
/ICLK1.3.ER.170822T0431Z.170822T0900Z.170822T1503Z.UU/
320 AM CDT Tue Aug 22 2017

The Flood Warning continues for
  The Indian Creek at Stateline Rd Leawood.
* until Wednesday morning.
* At  2:30 AM Tuesday the stage was 27.1 feet.
* Flood stage is 20.0 feet.
* Major flooding is occurring and record flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by 
  early this morning. The river will fall below flood stage late this
  morning.
* At 26.0 feet...Water begins to affect commercial buildings near 
  104th Street just west of State Line Road.
* At 25.0 feet...Water begins to cover portions of State Line Road.
* At 23.0 feet...Parking lot just west of State Line Road begins to 
  flood.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard 
  located south of Interstate 435.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Stateline Rd    20   27.1   Tue 02 AM   28.6 early this morning
     
&&
  
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

  

$$

KSC091-230819-
/O.CON.KEAX.FL.W.0192.000000T0000Z-170823T1149Z/
/TCRK1.2.ER.170822T0440Z.170822T0900Z.170822T1149Z.UU/
320 AM CDT Tue Aug 22 2017

The Flood Warning continues for
  The Tomahawk Creek at Roe Avenue.
* until Wednesday morning.
* At  3:02 AM Tuesday the stage was 18.4 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by 
  early this morning. The river will fall below flood stage this 
  morning.
* At 18.0 feet...Flooding begins to affect several homes along the 
  creek's north bank, just upstream of the gage site.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk 
  Creek Parkway.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tomahawk Creek
  Roe Avenue      13   18.4   Tue 03 AM   18.7 early this morning
     
&&
  
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463

  

$$
266 
WGUS83 KEAX 221120
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Tue Aug 22 2017


...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Indian Creek at Overland Park affecting Johnson and Jackson 
  Counties.

  Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson 
  Counties.

  Tomahawk Creek at Roe Avenue affecting Johnson County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-231120-
/O.EXT.KEAX.FL.W.0190.000000T0000Z-170823T1251Z/
/OPDK1.3.ER.170822T0426Z.170822T0845Z.170822T1251Z.NR/
620 AM CDT Tue Aug 22 2017

The Flood Warning continues for
  The Indian Creek at Overland Park.
* until Wednesday morning.
* At  5:15 AM Tuesday the stage was 16.9 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 16.5 feet...Flood waters approach homes along Conser Street.
* At 15.1 feet...Flood waters reach Antioch Road 600 feet north of 
  Indian Creek. Water also reaches buildings near the creek along 
  Antioch Road West 106th Circle and El Monte cul de sac.
* At 14.3 feet...Flood waters threaten basements along lowell and 
  antioch road.
* At 8.0 feet...Low-lying land along the creek begins to flood, 
  including a paved bike and walking path.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Overland Park   14   16.9   Tue 05 AM   15.0 this morning
     
&&
  
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462

  

$$

KSC091-MOC095-231119-
/O.EXT.KEAX.FL.W.0191.000000T0000Z-170823T1651Z/
/ICLK1.3.ER.170822T0431Z.170822T0900Z.170822T1651Z.UU/
620 AM CDT Tue Aug 22 2017

The Flood Warning continues for
  The Indian Creek at Stateline Rd Leawood.
* until Wednesday morning.
* At  5:30 AM Tuesday the stage was 27.7 feet.
* Flood stage is 20.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 26.0 feet...Water begins to affect commercial buildings near 
  104th Street just west of State Line Road.
* At 25.0 feet...Water begins to cover portions of State Line Road.
* At 23.0 feet...Parking lot just west of State Line Road begins to 
  flood.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard 
  located south of Interstate 435.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Stateline Rd L  20   27.7   Tue 05 AM   27.2 this morning
     
&&
  
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

  

$$

KSC091-231119-
/O.EXT.KEAX.FL.W.0192.000000T0000Z-170823T1227Z/
/TCRK1.2.ER.170822T0440Z.170822T0701Z.170822T1227Z.UU/
620 AM CDT Tue Aug 22 2017

The Flood Warning continues for
  The Tomahawk Creek at Roe Avenue.
* until Wednesday morning.
* At  6:02 AM Tuesday the stage was 15.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk 
  Creek Parkway.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tomahawk Creek
  Roe Avenue      13   15.8   Tue 06 AM   14.5 this morning
     
&&
  
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463

  

$$
741 
WGUS83 KEAX 221442
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
942 AM CDT Tue Aug 22 2017



...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Indian Creek at Overland Park affecting Johnson and Jackson 
  Counties.

  Tomahawk Creek at Roe Avenue affecting Johnson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC091-MOC095-221512-
/O.CAN.KEAX.FL.W.0190.000000T0000Z-170823T1251Z/
/OPDK1.3.ER.170822T0426Z.170822T0845Z.170822T1153Z.NR/
942 AM CDT Tue Aug 22 2017

The Flood Warning is cancelled for
  The Indian Creek at Overland Park.
* At  8:15 AM Tuesday the stage was 12.7 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at  6:53 AM Tuesday.
* Forecast...The river will continue to fall to  feet by .
* At 8.0 feet...Low-lying land along the creek begins to flood, 
  including a paved bike and walking path.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Indian Creek
  Overland Park   14   12.7   Tue 08 AM   10.5 late this morning
     
&&
  
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462

  

$$

KSC091-221512-
/O.CAN.KEAX.FL.W.0192.000000T0000Z-170823T1227Z/
/TCRK1.2.ER.170822T0440Z.170822T0701Z.170822T1212Z.UU/
942 AM CDT Tue Aug 22 2017

The Flood Warning is cancelled for
  The Tomahawk Creek at Roe Avenue.
* At  9:01 AM Tuesday the stage was 6.5 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at  7:12 AM Tuesday.
* Forecast...The river will continue to fall to  feet by .


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tomahawk Creek
  Roe Avenue      13    6.5   Tue 09 AM    5.1 late this morning
     
&&
  
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 21, 6:49 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 21, 6:49 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
649 PM CDT Mon Aug 21 2017

.Discussion...
Issued at 340 PM CDT MON AUG 21 2017

Main concerns in the near term remain focused on heavy rain and
possible flash flooding as a very moist atmosphere remains in
place. Main focus for convection this afternoon looks to be a
remnant convergent line/outflow boundary now stretching from
central Missouri west into northeastern Kansas. Storms have
been developing along this feature this afternoon with primary
impacts felt across the northern Metro so far. Convection
allowing models indicate this activity will start sliding east in
a couple of hours with attention then shifting to our north where
a cold front is set to arrive later tonight. All available
guidance shows this boundary lighting up with convection later
this evening with activity slowly settling south during the
overnight and early morning hours. Overall concerns earlier today
for flash flooding seem a bit suppressed due to faster system
movement as seen on today's model runs, however convection
currently impacting the northern Metro and precip from earlier
today has undoubtedly further primed soils for possible flash
flooding later tonight. As a result, no planned changes to the
flash flood watch with this afternoon's fcst package. With PWAT
values anywhere between 2-3 standard deviations above normal,
along with a southwesterly directed low-level jet overnight and
decent upper divergence in the right entrance region of an upper
jetstreak to our north, the atmosphere appears more than set for
heavy rain production. The only caveat that remains to be seen is
whether the faster system movement leads to less residence time
over primed basins, and thus lower precip totals than previously
forecast. Lets hope this is the case but current radar trends and
recent reports across the north side of the Metro offer
decreasing hope to this scenario and as a result, it could very
well be a busy night across the area. If there's one bit of good
news is that ongoing precip and convective overturning from
earlier convection has helped to stabilize the environment to some
degree. While a few stray severe storms cannot be ruled out, the
overall threat this evening and overnight will be focused on hydro
concerns.

Precip to quickly come to an end late Tuesday morning and
afternoon from north to south. Cool high pressure will quickly
build into the region during the afternoon tomorrow with dry
conditions persisting right through mid/late week. Unseasonably
cool air will filter into our region with high temps from
Wednesday through Friday struggling to reach the 80 degree mark.
High pressure across the Great Lakes and a southwestward extending
surface ridge axis look to keep our region dry through late week
before rain chances reappear as we head into the weekend.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 649 PM CDT MON AUG 21 2017

Another round of thunderstorms is developing west of STJ and the
KC area and will likely expand in coverage and track across much
of the region this evening and overnight. Could see off-and-on
storms for more than 6 hours in many locations before clearing out
from north to south around sunrise.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 10 PM CDT this evening through Tuesday
     morning for KSZ025-057-060-102>105.

MO...Flash Flood Watch from 10 PM CDT this evening through Tuesday
     morning for MOZ012>016-020>024-028>032-037>039-043>045-053-
     054.

&&

Discussion...32
Aviation...Hawblitzel
Hazardous weather outlook, Aug 21, 3:15 AM CDT, 20 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
315 AM CDT Mon Aug 21 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-220815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
315 AM CDT Mon Aug 21 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Multiple rounds of thunderstorms are possible this afternoon and
 this evening, some which could become strong to severe. Strong
 winds, hail and perhaps even an isolated tornado are possible with
 the afternoon round especially along and north of Highway 36, and
 strong winds are possible with the late evening-overnight round
 throughout the outlook area.

 In addition to the severe threat, flooding will be a concern this
 evening and tonight throughout the outlook area. Several inches of
 rain are possible, and may fall very rapidly in stronger storms.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Aug 21, 10:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT MON AUG 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     DE SOTO                 38.98N 94.97W
08/21/2017  M63 MPH          JOHNSON            KS   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Aug 21, 10:18 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 PM CDT MON AUG 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     FLASH FLOOD      2 SW KANSAS CITY        39.07N 94.61W
08/21/2017                   JACKSON            MO   EMERGENCY MNGR

            2 TO 3 FEET OF WATER AT 31ST AND SOUTHWEST
            BLVD.

&&

LAFLIN
Local storm report, Aug 21, 10:19 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT MON AUG 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      3 SSW KANSAS CITY       39.05N 94.59W
08/21/2017                   JACKSON            MO   EMERGENCY MNGR

            3 FEET OF WATER AT WESTPORT ROAD AND MILL
            ROAD.

&&

LAFLIN
Local storm report, Aug 21, 10:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 PM CDT MON AUG 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     FLASH FLOOD      1 SE RIVERSIDE          39.17N 94.60W
08/21/2017                   PLATTE             MO   EMERGENCY MNGR

            WATER RESCUE ONGOING.

&&

LAFLIN
Local storm report, Aug 21, 10:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT MON AUG 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      1 NE LANSING            39.26N 94.88W
08/21/2017                   LEAVENWORTH        KS   EMERGENCY MNGR

            KS HWY 5 SHUT DOWN DUE TO WATER OVER ROAD AT
            SEVENMILE CREEK.

&&

LAFLIN
Local storm report, Aug 21, 10:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT MON AUG 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     FLASH FLOOD      1 SW KANSAS CITY        39.09N 94.59W
08/21/2017                   JACKSON            MO   PUBLIC

            2 TO 3 FEET OF WATER ON I-35 SOUTHBOUND NEAR
            DOWNTOWN.

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:22 PM CDTFlash Flood WarningEAXAtchison6 hr
Aug 21, 8:41 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth32 min
Aug 21, 8:52 PM CDTSpecial Weather StatementEAXJohnson, Leavenworth, Wyandotte38 min
Aug 21, 9:09 PM CDTFlash Flood WarningEAXAtchison, Leavenworth6 hr
Aug 21, 9:26 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte34 min
Aug 21, 9:30 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth30 min
Aug 21, 9:53 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte6 hr
Aug 21, 9:55 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte35 min
Aug 21, 10:22 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami18 min
Aug 21, 10:46 PM CDTFlash Flood WarningEAXJohnson6 hr
Aug 21, 10:48 PM CDTRiver Flood WarningEAXAtchison, Leavenworth51 hr
Aug 21, 10:48 PM CDTRiver Flood WarningEAXLeavenworth50 hr
Aug 21, 11:07 PM CDTRiver Flood WarningEAXJohnson28 hr
Aug 21, 11:12 PM CDTRiver Flood WarningEAXJohnson33 hr
Aug 21, 11:43 PM CDTRiver Flood WarningEAXJohnson30 hr
Aug 21, 11:45 PM CDTFlash Flood WarningEAXMiami8 hr
Aug 22, 12:04 AM CDTFlash Flood Warning EmergencyEAXJohnson, Leavenworth, Wyandotte8 hr
Aug 22, 12:51 AM CDTRiver Flood WarningEAXJohnson34 hr
Aug 22, 2:41 AM CDTSpecial Weather StatementEAXJohnson34 min
Aug 22, 3:09 AM CDTAreal Flood WarningEAXAtchison6 hr
Aug 22, 3:15 AM CDTFlash Flood WarningEAXLinn, Miami6 hr
Aug 22, 4:34 AM CDTRiver Flood WarningEAXMiami3 days
Aug 22, 4:34 AM CDTRiver Flood WarningEAXLinn5 days
Aug 22, 7:37 AM CDTAreal Flood WarningEAXAtchison, Johnson, Leavenworth, Miami, Wyandotte12 hr
Aug 22, 8:46 AM CDTRiver Flood WarningEAXLinn5 days
Aug 22, 9:01 AM CDTAreal Flood WarningEAXLinn, Miami60 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.